Alert archive / Kansas / Special Weather Statements in 2021

Special Weather Statement, NWS Dodge City, KS

May 26, 2021Pratt County, Kansas

NWS Dodge City, KS issued this special weather statement at May 26, 2021, 12:47 AM CDT for Pratt County, Kansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2021, 12:47 AM CDT (05:47 UTC)
Expired
May 26, 2021, 1:30 AM CDT
In force
43 min
Issued by
NWS Dodge City, KS

County Pratt County, KS

The radar

The Vance AFB radar (KVNX), 102 km from the middle of the area, began a volume at 05:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 5.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2021-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1221 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2021-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1221 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1703 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

960 
WWUS83 KDDC 260547
SPSDDC

Special Weather Statement
National Weather Service Dodge City KS
1247 AM CDT Wed May 26 2021
 
KSZ081-090-260630-
Pratt KS-Barber KS-
1247 AM CDT Wed May 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BARBER AND SOUTHERN
PRATT COUNTIES UNTIL 130 AM CDT...

At 1246 AM CDT, Doppler radar was tracking a strong thunderstorm near
Cullison, moving southeast at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Sawyer, Cullison, Isabel, Coats and Croft. 

LAT...LON 3751 9850 3729 9869 3750 9901 3755 9902
      3767 9891
TIME...MOT...LOC 0546Z 302DEG 15KT 3756 9890 

$$

GERARD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at May 26, 12:29 AM CDT, 18 minutes earlier.

Area forecast discussion, May 26, 12:29 AM CDT, 18 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
1229 AM CDT Wed May 26 2021

...updated aviation section...

.SHORT TERM...(This evening through Wednesday)
Issued at 129 PM CDT Tue May 25 2021

Earlier this afternoon, 17z today, a surface boundary extended
from an area of low pressure near Liberal to around Great Bend.
CAMS remain in decent agreement with this surface boundary
continuing to track south through the remainder of the day and by
00z be located near the Oklahoma border as the surface low moves
east to near Coldwater, KS. 700mb temperatures this afternoon
above this surface boundary ranged from 7 to 9C with cooler mid
level temperatures being present over south central Kansas. Given
the cooler temperatures, afternoon heating and forecast location
of the surface boundary after 21z today there still appears to be
a chance for some isolated to widely scattered thunderstorms south
southeast of Dodge City. NAM 0-6km shear out by P28 was between
25 and 30 knots with mid level lapse rates forecast to be greater
than 8C/Km. If we can get some storms to develop in this area late
in the day the potential does exist that a few of these storms
may be severe with large hail and strong winds being the main
hazards.

The opportunity for severe thunderstorms will increase Wednesday
afternoon across southwest Kansas based on better shear and
instability forecast late day. A dry line is forecast to mix east
during the day as gusty southeast winds advect at least mid 60s
dew points back into southwest Kansas. Warm mid level temperatures
will initially cap off any afternoon convection but if we are
able to reach the convective temperature then any storm that does
develop will quickly develop. Hail greater than 2 inches and
strong gusty winds will be possible from these storms late
Wednesday into early Wednesday evening. As a low level jet
develops after 00z there may also be a chance for a few tornadoes.

Highs on Wednesday will be in the 80s but temperatures climbing
to the lower 90s are not out of the question near and just west of
the dryline.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 129 PM CDT Tue May 25 2021

Wednesday night models appear to be in fairly good agreement with
moisture and lift improving north of a warm front that will be
located across north central Kansas. This will also be occurring
ahead of an 400mb PVU that will exit the Rockies and move out into
the Plains. A potential MCS developing overnight in Nebraska
rolling east/southeast along the mid level baroclinic zone still
appears to be a reasonable solution but the track may end up being
a little further south based on the forecast 700mb temperature
gradient and low level moisture axis across northern Kansas at 00z
Thursday.

Thursday morning a cold front will cross southwest Kansas which
will be ushering in some cooler air into southwest Kansas late
week. The coolest temperatures currently appear to occur on Friday
as a surface ridge axis builds into western Kansas. Highs Friday
afternoon will be mainly in the 70s. Dry conditions will also be
briefly returning to southwest Kansas on Friday and early Saturday
as the surface ridge axis crosses the Central Plains. Areas of
convection Friday and Saturday will be focused along the surface
boundary that will be located just south of the Oklahoma border.
As this boundary begins to lift north as a warm front Saturday
night into Sunday the chance of precipitation will return this
weekend into early next week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1224 AM CDT Wed May 26 2021

A broken line of thunderstorms will be ongoing for the next hour or
two at most before likely dissipating altogether across Edwards,
Pratt and Kingman counties. The severe parameters are good enough
to support marginal severe hail and locally heavy rain with low
IFR ceilings locally. Once these dissipate, there will generally
be VFR level stratus across the eastern half of the area, and
clear sky to the west of the stationary front which roughly
extends from Hay to Dodge City and Liberal. Winds will remain
light and easterly.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  58  86  65  84 /  30  10  30  20
GCK  56  85  61  82 /   0  20  20  10
EHA  57  88  60  85 /   0  10  20  10
LBL  57  88  62  86 /  10  20  20  10
HYS  57  84  63  81 /  10  10  50  20
P28  61  86  67  88 /  30  10  30  40

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Burgert
LONG TERM...Burgert
AVIATION...Russell
Hazardous weather outlook, May 25, 4:35 AM CDT, 20 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
435 AM CDT Tue May 25 2021

KSZ030-031-043>046-061>066-074>081-084>090-260945-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
435 AM CDT Tue May 25 2021 /335 AM MDT Tue May 25 2021/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------

Thunderstorms will likely develop again this afternoon along a
stationary front and outflow boundary, anywhere from around
Stafford county, southwest across the Greensburg area to Clark
county, as early as 3 pm. The storms will spread southeast into
northwest Oklahoma in the early evening.

Day 1 Hazards
-------------
* Tornado: Limited risk
* Hail: Limited risk
* Thunderstorm wind damage: Limited risk
* Lightning: Elevated risk
* Non-thunderstorm wind: Limited risk

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Days 2-7 Discussion
-------------------

Afternoon and evening severe weather will again be a possibility
on Wednesday as a conditionally unstable airmass and a weak
surface low over far southwest Kansas lift a weak cold front back
northward as a weak warm front.

Days 2-7 Hazards
----------------
* Wednesday
  - Lightning: Elevated risk
  - Severe thunderstorm: Limited risk
  - Non thunderstorm wind: Limited risk

* Thursday
  - Lightning: Limited risk
  - Severe thunderstorm: Limited risk

* Friday
  - Lightning: Limited risk
  - Non thunderstorm wind: Limited risk

* Saturday
  - Lightning: Limited risk
  - Non thunderstorm wind: Limited risk

* Sunday
  - Lightning: Elevated risk
  - Non thunderstorm wind: Limited risk

* Monday
  - Lightning: Elevated risk
  - Non thunderstorm wind: Limited risk

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed along and southeast of a Stafford
to Minneola line as early as 3 pm.

&&

For more details visit our webpage
https://weather.gov/crh/ghwo?sid=ddc

In the hours before

Special weather statement, May 25, 10:44 PM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1044 PM CDT Tue May 25 2021

KSZ066-079>081-260415-
Pratt KS-Stafford KS-Kiowa KS-Edwards KS-
1044 PM CDT Tue May 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIOWA...SOUTHWESTERN
STAFFORD...SOUTHEASTERN EDWARDS AND NORTHWESTERN PRATT COUNTIES UNTIL
1115 PM CDT...

At 1044 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hopewell, moving east at 10 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Cullison, Trousdale and Hopewell.

LAT...LON 3768 9913 3785 9911 3788 9887 3759 9889
TIME...MOT...LOC 0344Z 276DEG 7KT 3776 9903

JJOHNSON
Special weather statement, May 25, 11:31 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1131 PM CDT Tue May 25 2021

KSZ066-081-260500-
Pratt KS-Stafford KS-
1131 PM CDT Tue May 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STAFFORD AND
NORTHEASTERN PRATT COUNTIES UNTIL MIDNIGHT CDT...

At 1131 PM CDT, Doppler radar was tracking a strong thunderstorm near
Preston, moving east at 15 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Pratt, Preston and Neola.

LAT...LON 3765 9871 3784 9872 3788 9847 3783 9847
      3782 9846 3765 9847
TIME...MOT...LOC 0431Z 266DEG 12KT 3776 9863

JJOHNSON
Special weather statement, May 25, 11:36 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1136 PM CDT Tue May 25 2021

KSZ066-079-081-260500-
Pratt KS-Stafford KS-Edwards KS-
1136 PM CDT Tue May 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN STAFFORD...
SOUTHEASTERN EDWARDS AND NORTHWESTERN PRATT COUNTIES UNTIL MIDNIGHT
CDT...

At 1136 PM CDT, Doppler radar was tracking a strong thunderstorm near
Trousdale, moving east at 10 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Macksville, Belpre, Fellsburg, Trousdale and Hopewell.

LAT...LON 3778 9925 3797 9925 3800 9893 3773 9893
TIME...MOT...LOC 0436Z 268DEG 7KT 3785 9908

JJOHNSON
Special weather statement, May 26, 12:01 AM CDT, 46 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1201 AM CDT Wed May 26 2021

KSZ065-066-079-260530-
Stafford KS-Pawnee KS-Edwards KS-
1201 AM CDT Wed May 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PAWNEE...
SOUTHWESTERN STAFFORD AND EAST CENTRAL EDWARDS COUNTIES UNTIL 1230 AM
CDT...

At 1201 AM CDT, Doppler radar was tracking a strong thunderstorm very
near Belpre, moving east at 20 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Macksville, Belpre, Zook and Dillwyn.

LAT...LON 3786 9919 3805 9919 3810 9881 3783 9882
TIME...MOT...LOC 0501Z 270DEG 18KT 3796 9910

JJOHNSON
Special weather statement, May 26, 12:09 AM CDT, 38 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1209 AM CDT Wed May 26 2021

KSZ079>081-260545-
Pratt KS-Kiowa KS-Edwards KS-
1209 AM CDT Wed May 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIOWA...SOUTHEASTERN
EDWARDS AND WESTERN PRATT COUNTIES UNTIL 1245 AM CDT...

At 1209 AM CDT, Doppler radar was tracking a strong thunderstorm near
Haviland, moving east at 15 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Pratt, Haviland, Cullison, Coats and Wellsford.

LAT...LON 3761 9920 3779 9915 3776 9874 3749 9881
TIME...MOT...LOC 0509Z 282DEG 13KT 3769 9909

JJOHNSON
Special weather statement, May 26, 12:47 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1247 AM CDT Wed May 26 2021

KSZ081-090-260630-
Pratt KS-Barber KS-
1247 AM CDT Wed May 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BARBER AND SOUTHERN
PRATT COUNTIES UNTIL 130 AM CDT...

At 1246 AM CDT, Doppler radar was tracking a strong thunderstorm near
Cullison, moving southeast at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Sawyer, Cullison, Isabel, Coats and Croft.

LAT...LON 3751 9850 3729 9869 3750 9901 3755 9902
      3767 9891
TIME...MOT...LOC 0546Z 302DEG 15KT 3756 9890

GERARD

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 10:14 PM CDTSpecial Weather StatementDDCPratt31 min
May 25, 10:44 PM CDTSpecial Weather StatementDDCPratt31 min
May 25, 11:31 PM CDTSpecial Weather StatementDDCPratt29 min
May 25, 11:36 PM CDTSpecial Weather StatementDDCEdwards24 min
May 26, 12:01 AM CDTSpecial Weather StatementDDCStafford29 min
May 26, 12:09 AM CDTSpecial Weather StatementDDCPratt36 min
May 26, 12:42 PM CDTSevere Thunderstorm WarningDDCEllis, Trego63 min
May 26, 1:24 PM CDTSevere Thunderstorm WarningDDCEllis, Trego43 min
May 26, 1:53 PM CDTSevere Thunderstorm WarningDDCEllis67 min
May 26, 2:20 PM CDTFlash Flood WarningDDCEllis4 hr
May 26, 2:38 PM CDTSevere Thunderstorm WarningDDCEllis, Rush50 min
May 26, 3:02 PM CDTTornado WarningDDCEllis, Rush43 min
May 26, 3:10 PM CDTSpecial Weather StatementDDCEllis50 min
May 26, 3:18 PM CDTSevere Thunderstorm WarningDDCEllis57 min
May 26, 3:27 PM CDTSevere Thunderstorm WarningDDCEllis, Rush48 min
May 26, 3:50 PM CDTTornado WarningDDCEllis16 min
May 26, 4:08 PM CDTSpecial Weather StatementDDCEllis22 min
May 26, 4:13 PM CDTSpecial Weather StatementDDCEllis47 min
May 26, 6:52 PM CDTRiver Flood AdvisoryDDCEllis30 hr

Nearby

Special Weather Statements in Kansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.